MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Test Result (2695)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Service was not scheduled for this event.The instrument flagged the results as intended, the information available does not suggest that the instrument malfunctioned.Beckman coulter is reporting this event for the delay of transfusion that resulted from the flagged erroneous result.Bec internal identifier case (b)(4).
 
Event or Problem Description
The customer reported that their dxh 800 hematology instrument generated erratic erroneous platelet (plt) counts for a patient undergoing chemotherapy.A delay in patient treatment occurred as a result of this event.The customer indicated that there were no adverse events associated with this event and the impact to treatment was the delay of a transfusion.The physician knew the patient and the results were inconsistent with the patient's clinical history.The results were then submitted for manual count and verified on a non-beckman coulter instrument.Printouts provided as evidentiary support for this event, indicate that the instrument flagged the sample results, triggering suspect messages (giant platelets), system messages (platelets aggregates, rbc-plt overlap), and r-flags for the specimens.The flags notify the operator to review the results according to their laboratory¿s policy for reviewing the patient sample results.
 
Additional Manufacturer Narrative
Beckman coulter had originally reported this event for the delay of transfusion that resulted from the flagged erroneous result.Upon further assessment of the patient results deemed correct by the customer, the cancellation of the transfusion was reasonable.The results would not warrant the implementation of their platelet transfusion protocol, where plt equal or less than 9.9 (9900/l) triggers a transfusion.The customer provided the following clarification: as per their protocol plt = 9.9 (9900/l) will warrant a transfusion.Manual count was plt = 80 (80 000/l).Xn sysmex (fluorescence) with plt = 60 (60 000 /l).This assessment was confirmed by the chief medical officer at beckman coulter.Bec internal identifier - (b)(4).

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key8300416
Report Number1061932-2019-01237
Device Sequence Number13865466
Product Code GKZ
UDI-Device Identifier15099590672423
UDI-Public(01)15099590672423(11)180309
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberB24802
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date01/04/2019
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date02/02/2019
Supplement Report FDA Received Date05/24/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR